i was just wondering if i was on propecia for the last three years and my thinning hair has ceased, how do i know if the drug is still at work or my hair has done all the thinning its going to do on its own in my life and i dont need the drug no more. im 54 yrs old.
Propecia is considered a life-long medication. If you stop taking Propecia you may lose the hairs that it was maintaining.
I just saw a 40 year old man who stopped taking Propecia 8 weeks ago. He reported that his hair started to fall out in handfuls. This is what I call “catch up” hair loss. We have written about this phenomenon numerous times on this site. He asked me if he could reverse it again by starting the drug today and wanted to know if it would work on him now. My answer was to watch the change in his bulk measurement and if he came back in 3 months, this test should show if the hair loss process is reversing or if it just stopped the hair loss. Since everybody is different, talk with your doctor regarding your specific situation and your options.